Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2015, 4:56 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 4:56 PM MDT (22:56 UTC)
- Expired
- Jun 13, 2015, 5:23 PM MDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 163 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS53 KDDC 132256 SVRDDC KSC075-187-132345- /O.NEW.KDDC.SV.W.0164.150613T2256Z-150613T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 556 PM CDT SAT JUN 13 2015 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN KANSAS... NORTHWESTERN STANTON COUNTY IN SOUTHWESTERN KANSAS... * UNTIL 645 PM CDT/545 PM MDT/ * AT 556 PM CDT /456 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF JOHNSON CITY...MOVING NORTH AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN HAMILTON AND NORTHWESTERN STANTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3761 10174 3759 10192 3783 10202 3788 10168 TIME...MOT...LOC 2256Z 179DEG 16KT 3764 10184 HAIL...1.00IN WIND...<50MPH $$ RUSSELL
1 follow-up statement
408
WWUS53 KDDC 132323
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT SAT JUN 13 2015
KSC075-187-132331-
/O.CAN.KDDC.SV.W.0164.000000T0000Z-150613T2345Z/
HAMILTON KS-STANTON KS-
623 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON AND
NORTHWESTERN STANTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3761 10174 3759 10192 3783 10202 3788 10168
TIME...MOT...LOC 2321Z 179DEG 16KT 3775 10184
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:58 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 13, 2:58 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT SAT JUN 13 2015 ...UPDATED LONG TERM SECTION... .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY) ISSUED AT 1200 PM CDT SAT JUN 13 2015 SORT OF AN UNCERTAIN FORECAST IN REGARDS TO THUNDERSTORM PLACEMENT. DID NOT WANT TO GET TOO RESTRICTIVE AS THE ATMOSPHERE IS PLENTY MOIST (PER THIS MORNINGS DDC RAOB) AND THERE IS LITTLE TO NO CAP IN PLACE. TO ADD TO THE UNCERTAINTY, THE MESOSCALE MODELS DO NOT AGREE WITH EACH OTHER FOR STORM PLACEMENT. ANYWAY, THINK THE BEST PLACE FOR CONVECTION IN NEAR THE OKLAHOMA BORDER. THIS IS IN ASSOCIATION WITH AN AREA OF WARM AIR ADVECTION AND LIFT OVER A STATIONARY BOUNDARY. IF THE 4 KM NAM IS CORRECT, THEN A SECOND AREA OF STORMS MAY DEVELOP THROUGH THE OVERNIGHT IN ASSOCIATION WITH THE LOW LEVEL JET. AGAIN, DON'T HAVE THE HIGHEST CONFIDENCE IN ANY OF THE MODELS AND BROAD BRUSHED THE POPS. SEVERE WEATHER IS UNLIKELY DUE TO VERY WEAK SHEAR. ANY STORMS THOUGH COULD PRODUCE HEAVY RAINFALL. THERE ISN'T A WHOLE LOT OF STEERING WINDS, SO STORMS WILL BE MOVING SLOWLY AND COULD LEAD TO LOCALIZED FLOODING ISSUES. WILL KEEP THE AREA HEADLINE FREE FOR NOW GIVEN THE ABOVE MENTIONED UNCERTAINTY IN STORM PLACEMENT. ADDITIONAL STORMS ARE POSSIBLE SUNDAY AFTERNOON AS A WEAK UPPER LOW MOVES ACROSS WESTERN KANSAS WITH STEEPENING MID LEVEL LAPSE RATES, FAIRLY LOW CAPE, AND PRACTICALLY NO CAP. AGAIN, THE MAIN THREAT IS LOCALIZED FLOODING. BULK SHEAR CONTINUES TO REMAIN WEAK TOMORROW, BUT IS FORECAST TO BE SLIGHTLY STRONGER THAN TODAY. TEMPERATURES WILL BOTTOM OUT IN THE 60S TONIGHT AND MAX OUT IN THE LOW TO MID 80S FOR TOMORROW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 357 PM CDT SAT JUN 13 2015 A PROLONGED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE IN THE FORECAST. NOT MUCH HAS CHANGED IN THE OVERALL THINKING. THE GREATEST CHANCE FOR SUSTAINED RAIN CHANCES WILL BE ACROSS SOUTH CENTRAL KANSAS WHERE LOWER TROPOSPHERIC CONVERGENCE AND PWATS WILL BE GREATER. THIS IS DUE TO SUSTAINED WEAKNESS IN THE MIDDLE TROPOSPHERE CONTINUING TO BECOME RECHARGED WITH SUBTLE SHORTWAVE DISTURBANCES MOVING THROUGH THE CENTRAL/SOUTHERN ROCKIES INTO THE CENTRAL PLAINS. THE FEATURE OVER NORTHEASTERN NEW MEXICO AND THE PANHANDLES WILL SHIFT SLOWLY NORTHWARD ITO KANSAS, WHICH WILL BRING GREATER 500- 700MB MOISTURE, AIDING IN THE DEVELOPMENT OF THUNDERSTORM ACTIVITY. WE WILL FINALLY SEE A BREAK IN CHANCES BY LATE TUESDAY INTO MID-WEEK AS WESTERN KANSAS BECOMES INCREASINGLY INFLUENCED BY THE NORTHERN POLAR JET. THE ECMWF SHOWS A ANOTHER MCS SIGNAL LATE WEDNESDAY NIGHT INTO EARLY THURSDAY AS SUBTLE WESTERLY DISTURBANCE MOVES ACROSS THE ROCKIES AND INTERACTS WITH UPPER 60S DEWPOINTS. THE BOTTOM LINE IS, WE WILL CONTINUE TO SEE ABNORMALLY HIGH MOISTURE ACROSS THE REGION THROUGH NEXT WEEK WITH WELL ABOVE AVERAGE EVAPOTRANSPIRATION, WHICH WILL LEAD TO HIGH TEMPERATURES NO WARMER THAN THE UPPER 80S TO LOWER 90S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1200 PM CDT SAT JUN 13 2015 CONFIDENCE ON THUNDERSTORM PLACEMENT IS NOT HIGH FOR THIS TAF ISSUANCE. I HAVE INSERTED PROB30 FOR KDDC/KGCK FOR LATE TONIGHT. THERE IS SLIGHTLY HIGHER CONFIDENCE OF THUNDERSTORMS NEAR THE KHYS TERMINAL IN ASSOCIATION WITH THE LOW LEVEL JET THROUGH THE OVERNIGHT. AS A RESULT, HAVE A TEMPO GROUP IN THE TAF. CIGS MAY DECREASE TOMORROW MORNING TO MVFR IN ASSOCIATION WITH LOW CLOUDS AND PATCHY BR. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 83 65 80 / 40 50 50 50 GCK 63 84 64 80 / 20 40 40 40 EHA 62 85 61 80 / 50 30 30 40 LBL 64 84 64 80 / 50 50 50 40 HYS 64 81 64 80 / 30 40 40 40 P28 67 82 68 80 / 60 60 70 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...UMSCHEID AVIATION...SUGDEN
Hazardous weather outlook, Jun 13, 3:29 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 429 AM CDT SAT JUN 13 2015 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 429 AM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A FEW LIGHT RAINSHOWERS WILL BE POSSIBLE AROUND CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING BUT THESE SHOULD BE ENDING BY MIDDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN LATER THIS AFTERNOON AND TONIGHT IN AREAS ALONG AND JUST NORTH OF THE OKLAHOMA BORDER. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF NEXT WEEK. THE FIRST PART OF THE WEEK WILL MAINLY SEE A HEAVY RAIN AND POSSIBLE FLOODING THREAT. LATER IN THE WEEK, THUNDERSTORMS WILL HAVE AN INCREASED POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. HAZARDS WEATHER RISK... SUNDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. MONDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO GERARD
In the hours before
Special weather statement, Jun 13, 4:40 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 540 PM CDT SAT JUN 13 2015 KSZ074-132330- STANTON KS- 540 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL STANTON COUNTY UNTIL 630 PM CDT... AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF JOHNSON CITY...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY. LAT...LON 3773 10170 3757 10171 3757 10185 3773 10198 TIME...MOT...LOC 2240Z 167DEG 10KT 3762 10182 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:40 PM MDT | Special Weather Statement | DDC | Stanton | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.